MAUDE Adverse Event Report: GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.13P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample is available that has not yet been received at manufacturing for evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported the forceps could not be opened in the middle of insertion during the cataract/vitrectomy combination procedure.The procedure was completed after the product was replaced with another one.There was no patient harm.
 
Additional Manufacturer Narrative
A sample received, in opened original packaging including cover foil.A review of the device history record traceable to the reported lot number, indicates that the product was processed and released according to the product¿s acceptance criteria.The received forceps sample was visually inspected with the aid of a photomicroscope with various magnifications.It shows surgery residuals.After cleaning.It was found, that the tube is loose, which block the forceps from activating.The customer¿s complaint was confirmed.Instrument was again investigated from manufacturing, science and technology (ms&t) with a photomicroscope with various magnifications.Glue residuals on the lose tube confirm, that the gluing process has been performed.The assembly process of the instrument ensure a 100% control of the instrument in production.Additionally a final quality control (qc) inspection is performed.This ensures that the instrument worked well after the production process.However, the root cause for the failure cannot be determined anymore, since the treatment of the instrument, during use has a significant influence to glued interface.Root cause was unable to verify, why the tube was loose.And blocked the forceps from activating could not be determined.This device passed the 100% control and was conform when leaving the production.This complaint has been reviewed, and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
MDR Report Key12396291
Report Number3003398873-2021-00058
Device Sequence Number4633752
Product Code HNR
UDI-Device Identifier07612717070721
UDI-Public07612717070721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number705.13P
Device Lot NumberF197757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2021
Initial Date Received by Manufacturer 08/29/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1